MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKSTAT STAPLE EXTRACTOR 12/BOX; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECKSTAT STAPLE EXTRACTOR 12/BOX; STAPLE, REMOVABLE (SKIN)
Catalog Number 525980
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Udi#:(b)(4).
 
Event or Problem Description
It was reported that " the user removed the staples smoothly at the beginning of the surgery, however, he/she felt it difficult to remove after a while.Therefore, the remover was replaced with a new one to complete the procedure.No injury to the patient was reported".
 
Event or Problem Description
It was reported that the user removed the staples smoothly at the beginning of the surgery, however, he/she felt it difficult to remove after a while.Therefore, the remover was replaced with a new one to complete the procedure.No injury to the patient was reported.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit of 525980 weckstat staple extractor 12/box.The sample was visually examined with and without magnification.Visual examination of the returned sample revealed no clear evidence of use in the form of biological material.No defects or anomalies were observed on the returned sample.Functional inspection was performed by attempting to remove staples that were fired onto a simulated skin pad.All staples (25 wide) were successfully removed from the simulated skin pad with no difficulty.No functional issues were found with the returned sample.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "place lower jaws of staple remover under the top span of the staple.Squeeze handle to retract staple legs.Lift the staple away from the wound to release and dispose of staple." the reported complaint could not be confirmed based upon the sample received.The returned staple extractor was able to successfully remove all tested staples from the simulated skin pad with no difficulty.Visual and functional inspection did not confirm any looseness in the jaws.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.There were no functional issues found with the returned staple extractor.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECKSTAT STAPLE EXTRACTOR 12/BOX
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19720329
Report Number3003898360-2024-00819
Device Sequence Number8290281
Product Code QQS
UDI-Device Identifier14026704631763
UDI-Public(01)14026704631763(11)231115(17)281114(10)73L2300526(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number525980
Device Lot Number73L2300526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown